Bizarre CIDP symptom or gabapentin side effect
AnonymousMay 16, 2009 at 8:12 am
Yesterday and the day before I went to an engineering seminar, it was 2x 10 hours of seen Power points slide shows and talking. Like I was in an hypnotic session, 15 minutes after starting and the whole day I started to have mental problems to follow the speaking, I would normally think I got sleep for seconds and wake up suddenly, but the strange thing was that in this seconds I was dreaming, seen bizarre images, an there was a relationship between the images from one “blackout” to the other.
As the seminar subjects were very interesting for me, I had to stand up and walk at the back of the room to keep awake, even I was tired too to be stand up.
I have not been in a seminar since I started with gabapentin two years ago, so can not say this bizarre thing was gabapentin secondary effect or a CIDP cognitive involvement symptom.
AnonymousMay 16, 2009 at 4:45 pm
Hi Pablo! Not sure how long you have been on Gabapentin. But when I first got on it I too had a side effect as you described. They eventually went away and I don’t experience them anymore but most likely the Gabapentin. It is a strange feeling. Every bow and then while watching TV I do the same thing. Feels so weird! I assume it’s the Gabapentin. For I was taking Gabapentin way before my CIDP started acting up! Good luck! Hope you feel better today!
AnonymousMay 16, 2009 at 6:08 pm
i don´t think is a matter of time after two years with gabapentin,
and actually my neuro told me to increase the dosis, or move to lyrica,
Maybe this is part of CNS involvment, one more of strange symptoms we have.
Shouldn´t we call it “CIDP fog”, like “fibro fog” in fibromyalgia or CFS.
I think this is a consecuence of not sleeping well, no sleeping the 8 hours a day we should.
Of the congnitive issues, the one that get me worst is when I´m teaching in the
afternoon (worts time for us) and I writte silly things in the blackboard,
instead of what I think i´m writting. For good luck my students are lovely
and they just say “teacher have you see what you wrotte in there”, and I correct it,
but it is really embarrasement sometimes.
AnonymousMay 16, 2009 at 11:24 pm
That is quite possible. They actually call this Cognitive Disfunction and it does have a medical term when it comes to diseases. Sometimes we don’t get enough oxygen to our brains causing us to do funky things like you were speaking of. Lack of concentration, fatigue for lack of sleep can cause it! I have nerve damage everywhere. Its on top of my head on the outer layers and my head and ears even go numb. Feels like frostbite on my ears sometimes and gets rather painful. I can wake up some morning so clear headed and thinking straight and the next morning my brain just can’t think clearly. And believe me! On those days I really really do some stupid things. Having this so long I have learned to adapt to my funky days and just make it a funny part of my life. Lets just say that I can get rather doofy at times. Seems the older I get the more doofy I get. Oh how I remember the days of sleeping 12 hours and my mother yellinng at me to get up. LOL! If I get 7 hours a night I am calling that a good night! Tonight I am having a sleepless one so no telling what I will be like tomorrow! Hugs my friend! Hugs
You must be logged in to reply to this topic.